MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT315
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 11/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non healthcare professional reported that, the implanted lens has an error or manufacturing defect with respect to the diopters that it corrects or has been carved, either in the toric part, spherical or both.Additional information has been received stating that, lens implanted with refractive residual that a priori attends to rotation of the lens.Also, the patient is not seeing, and the residual refraction is -1.25 (+1.50).There is patient impact and the patient's symptoms is still continuing.
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported complaint.The product was not returned.No specifics were provided.The lens remains implanted.Each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the lens was at the intended calculated axis.It is unclear if the initial report of "rotation of lens" referred to a lens repositioning.File will be reopened if new information/clarification is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received stating that the lens was initially positioned at the correct angle and was not deviated and explanted.

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18737112
Report Number1119421-2024-00302
Device Sequence Number20641343
Product Code POE
UDI-Device Identifier00380652421591
UDI-Public00380652421591
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2026
Device Model NumberDFT315
Device Lot Number15244660
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by Manufacturer04/17/2024
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale